Arkansas, 2011

Wildfire in Arkansas, March 12 to 14, 2011

March 12 to 14, 2011 · NWS LZK · 2 events in 1 county or zone

Continuing drought conditions, along with periodic low humidities and gusty winds created conditions favorable for wildfires during the first part of March.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Continuing drought conditions, along with periodic low humidities and gusty winds created conditions favorable for wildfires during the first part of March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 12, 10:51 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 12, 10:51 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1051 AM CST SAT MAR 12 2011

.UPDATE...
HIGH PRESSURE CONTINUES SOUTHEAST OF ARKANSAS. A WEAK COLD FRONT
LIES ACROSS NORTH ARKANSAS...AND WILL NOT MOVE MUCH THROUGH THE DAY.
SOUTH OF THE FRONT...STRONGER SOUTH WINDS ARE EXPECTED. GUSTS TO 25
MPH ARE EXPECTED. 35KT WINDS ARE NOTED ON THE MORNING SOUNDING AND
THESE WILL BE MIXED DOWN TO THE SURFACE THIS AFTERNOON. REST OF
FORECAST ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 603 AM CST SAT MAR 12 2011/

AVIATION...12Z TAF CYCLE

LEADING EDGE OF LOW CLOUDS WORKING INTO SWRN AR ATTM. THE CLOUDS
ARE EXPECTED TO MOVE INTO PARTS OF CNTRL AND SERN AR OVR THE NEXT
FEW HRS...PRODUCING SOME MVFR CIGS. OTRW...VFR CONDS WL CONT THRU
THE EARLY EVENING HRS. A WEAK FNTL BNDRY WL DROP INTO NRN AR
TODAY AND THEN STALL OUT. LOW LVL MOISTURE WL INCRS VCNTY OF THE
BNDRY LATER TODAY. MVFR CIGS WL RETURN TO MUCH OF AREA LATER
TNGT...WITH A FEW SHOWERS POSSIBLE OVR NRN AR. /44/

PREV DISCUSSION... /ISSUED 345 AM CST SAT MAR 12 2011/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT

WARM AIR ADVECTION ONGOING ACROSS THE STATE OF ARKANSAS THIS
MORNING. TEMPERATURES BETWEEN ROUGHLY 975MB AND 850MB WILL WARM
SUBSTANTIALLY TODAY. MIXED LAYER HEIGHTS WILL SUPPORT MIXING
PARCELS DOWN FROM ROUGHLY 900 MB THIS AFTN...LEADING TO WIDESPREAD
TEMPERATURES IN THE LOW TO MID 70S ACROSS THE SRN HALF OF THE
FORECAST AREA. LOCALES IN THE NORTH WILL BE SLIGHTLY COOLER BUT
NOT BY MUCH...STILL UPPER 60S. THAT BEING SAID THE TEMP FORECAST
IN THE NORTH HAS SOME BUST POTENTIAL DEPENDING ON THE LOCATION OF
THE COLD FRONT LATER TODAY.

SPEAKING OF THE COLD FRONT...REGIONAL 06Z SFC ANALYSIS HAD A COLD
FRONT DRAPED FROM THE TEXAS PANHANDLE...THROUGH NE OKLAHOMA AND UP
THROUGH CENTRAL MISSOURI. THIS FRONT IS FORECAST TO SLIDE SOUTH
INTO SRN MISSOURI/NRN ARKANSAS BY LATE THIS AFTERNOON OR EARLY
EVENING. IF THE FRONT MAKES IT INTO THE NRN PART OF THE STATE BY
EARLY AFTERNOON THE FORECAST HIGHS MAY BE SOME 3-5 DEGREES TOO
WARM.

WEAK ASCENT ACROSS THIS BOUNDARY OVER THE NEXT 24 HOURS WILL
INCREASE CLOUD COVER AND INTRODUCE RAIN CHANCES AGAIN. CUT BACK
CLOUD COVER FOR MUCH OF TODAY BASED ON THE GFS/EURO BEING A BIT
TOO MOIST IN THE LOW LEVELS. THE NAM HAS A BETTER HOLD ON PRESENT
LOW LEVEL MOISTURE SO HAVE TRENDED IN THAT DIRECTION. BY SHORTLY
AFTER MIDNIGHT TONIGHT IT IS EXPECTED THAT MOISTURE ADVECTION
ACROSS THE FRONTAL BOUNDARY WILL BE STRONG ENOUGH TO SUPPORT SOME
SCATTERED SHOWERS ACROSS THE NORTH PART OF THE STATE. AS FRONT
DRIFTS FROM NRN ARKANSAS TONIGHT...TO CENTRAL ARKANSAS ON
SUNDAY...SHOWERS WILL INCREASE IN COVERAGE FOR A CHANCE OF
SHOWERS ACROSS THE FORECAST AREA. BY THEN...MOSTLY CLOUDY TO
CLOUDY SKIES ARE EXPECTED ACROSS THE STATE. THROUGH SUN
AFTERNOON/EVENING...UPPER LEVEL FLOW WILL HAVE BEEN ZONAL AND
LARGELY PARALLEL TO THE FRONT. SUN NIGHT AND INTO MON
HOWEVER...UPPER FLOW AMPLIFIES A BIT AS ANOTHER DISTURBANCE PUSHES
INTO THE SRN PLAINS/MID SOUTH. WITH LIFT ACROSS THE FRONTAL
BOUNDARY BEING A BIT MORE SUBSTANTIAL DURING THAT TIME...WILL GO
WITH LIKELY POPS AND INCLUDE MENTION OF ISOLD THUNDER. ANY STORMS
PRESENT WILL BE ELEVATED AND NON-SEVERE.

FRONTAL BOUNDARY WILL PUSH SOUTH OF THE AREA BY MONDAY EVENING AS
THE UPPER TROUGH SWINGS THROUGH. PRECIP SHOULD BE DONE WITH BY
MIDNIGHT MONDAY NIGHT. BY TUE MORNING H85 FLOW WILL HAVE TURNED
BACK OUT OF THE SOUTH...BUT COOL NE SFC WINDS WILL KEEP TEMPS
LIMITED TO THE MID 60S IN THE WARMER SOUTHERN ZONES...AND UPPER
50S TO LOW 60S UP NORTH.

LONG TERM...WEDNESDAY THROUGH FRIDAY

THE PD WL BE DOMINATED BY A WARMING TREND AS S/SWLY SFC WINDS INCRS
ACRS THE REGION. CONTD TO FOLLOW THE ECMWF/CANADIAN SOLUTIONS AS THE
GFS RMNS THE OUTLIER...ESP EARLY IN THE PD. A WEAK UPR TROF IS FCST
TO PASS THRU THE REGION EARLY WED. WHILE THE ECMWF AND CANADIAN RMN
DRY WITH A SFC HIGH OVR THE FA...THE GFS INDCS SCTD RAIN CHCS WITH
THE UPR FEATURE. GENERAL CONSENSUS ATTM IS TO DISREGARD THE GFS
SOLUTION.

THE SFC RDG WL EVENTUALLY SHIFT EWD AWAY FM AR LATE WED/WED NGT...
ALLOWING WARM SLY WINDS TO RETURN ACRS THE FA. TEMPS WL RETURN TO
ABV NORMAL LVLS THRU THE REST OF THE PD. A WEAK FNTL BNDRY IS FCST
TO MOVE INTO NERN AR LATE FRI...BUT WL ENCOUNTER HIGH PRES ALOFT OVR
THE NRN GULF WHICH WOULD LIMIT IT/S SWD PROGRESSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  49  57  42 /   0  20  30  40
CAMDEN AR         76  54  66  53 /   0  10  30  40
HARRISON AR       70  45  57  41 /   0  20  30  40
HOT SPRINGS AR    74  54  63  49 /   0  10  30  40
LITTLE ROCK   AR  73  53  62  47 /   0  10  30  40
MONTICELLO AR     76  54  66  52 /   0  10  30  40
MOUNT IDA AR      73  53  63  49 /   0  10  30  40
MOUNTAIN HOME AR  70  47  56  41 /   0  20  30  40
NEWPORT AR        69  49  57  43 /   0  10  30  40
PINE BLUFF AR     74  53  65  50 /   0  10  30  40
RUSSELLVILLE AR   72  51  61  45 /   0  20  30  40
SEARCY AR         68  50  59  44 /   0  10  30  40
STUTTGART AR      71  52  62  47 /   0  10  30  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

51
Hazardous weather outlook, Mar 12, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT MAR 12 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT MAR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Searcy

When
March 12, 12:00 PM CST to 9:00 PM CST
Where
Searcy forecast zone
Reported by
Park/Forest Service

A wildfire 4 miles south of Snowball burned 236 acres.

Wildfire, Searcy

When
March 12, 9:00 PM CST to March 14, 12:30 PM CST
Where
Searcy forecast zone
Reported by
Park/Forest Service

A wildfire 2 miles southeast of Snowball burned 162 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278015, 278016.